Alert archive / Montana / Wind Advisories in 2011

Wind Advisory 23, NWS Billings, MT

November 26, 2011Park County, Stillwater County, Sweet Grass County, Montana

NWS Billings, MT issued this wind advisory at Nov 26, 2011, 3:19 AM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Nov 26, 2011, 6:00 PM MST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2011, 3:19 AM MST (10:19 UTC)
In effect from
Nov 26, 2011, 6:00 PM MST
Expired
Nov 28, 2011, 6:06 AM MST
In force
36 hr
Issued by
NWS Billings, MT

Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT

The radar

The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 10.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2011-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2011-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2110 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

577 
WWUS75 KBYZ 261019
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
319 AM MST SAT NOV 26 2011

...STRONG WINDS WILL DEVELOP SATURDAY EVENING...

.HIGH PRESSURE OVER YELLOWSTONE PARK COMBINED WITH DEVELOPING LOW
PRESSURE OVER EASTERN MONTANA WILL RESULT IN STRONG SOUTHWEST
WINDS OVER THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER
VALLEYS BEGINNING SATURDAY EVENING. STRONG WINDS WILL CONTINUE
THROUGH SUNDAY NIGHT...SUBSIDING AS A COLD FRONT MOVES THROUGH
MONDAY MORNING.

MTZ065-066-270000-
/O.NEW.KBYZ.WI.Y.0023.111127T0100Z-111128T1600Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
319 AM MST SAT NOV 26 2011

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MST
MONDAY. 

* TIMING: SOUTHWEST WINDS WILL BECOME STRONG SATURDAY
  EVENING...CONTINUING THROUGH EARLY MONDAY MORNING.

* WINDS: SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS AROUND 60 MPH
  ARE EXPECTED. 

* IMPACTS: DANGEROUS CROSSWINDS ARE EXPECTED TO DEVELOP SATURDAY
  EVENING...PARTICULARLY ALONG I-90 BETWEEN BIG TIMBER AND
  LIVINGSTON. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION
  DRIVING THROUGH THESE AREAS...OR TAKE AN ALTERNATE ROUTE UNTIL
  STRONG WINDS SUBSIDE MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH
WITH GUSTS OF 58 TO 74 MPH ARE EXPECTED ALONG THE UPPER
YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
7 follow-up statements
399 
WWUS75 KBYZ 262224
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
324 PM MST SAT NOV 26 2011

...STRONG WINDS WILL DEVELOP THIS EVENING...

.DEVELOPING LOW PRESSURE OVER ALBERTA WILL SUPPORT STRONG
SOUTHWEST WINDS OVER THE UPPER YELLOWSTONE AND UPPER STILLWATER
RIVER VALLEYS BEGINNING THIS EVENING. STRONG WINDS WILL CONTINUE
THROUGH SUNDAY NIGHT...SUBSIDING AS A COLD FRONT MOVES THROUGH
MONDAY MORNING.

MTZ065-066-271030-
/O.CON.KBYZ.WI.Y.0023.111127T0100Z-111128T1600Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
324 PM MST SAT NOV 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST MONDAY...

* TIMING: SOUTHWEST WINDS WILL BECOME STRONG THIS EVENING...
  CONTINUING THROUGH EARLY MONDAY MORNING.

* WINDS: SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS AROUND 60 
  MPH ARE EXPECTED. 

* IMPACTS: DANGEROUS CROSSWINDS ARE EXPECTED TO DEVELOP THIS
  EVENING...PARTICULARLY ALONG I-90 BETWEEN BIG TIMBER AND
  LIVINGSTON. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION
  DRIVING THROUGH THESE AREAS...OR TAKE AN ALTERNATE ROUTE UNTIL
  STRONG WINDS SUBSIDE MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH
WITH GUSTS OF 58 TO 74 MPH ARE EXPECTED ALONG THE UPPER
YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
859 
WWUS75 KBYZ 270344
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
844 PM MST SAT NOV 26 2011

.DEEPENING LOW PRESSURE OVER ALBERTA AND HIGH PRESSURE IN
NORTHWEST WYOMING WILL CAUSE STRONG SOUTHWEST WINDS ALONG THE
UPPER YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS THROUGH
SUNDAY NIGHT.

MTZ065-066-271300-
/O.CON.KBYZ.WI.Y.0023.000000T0000Z-111128T1600Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
844 PM MST SAT NOV 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST MONDAY...

* TIMING: SOUTHWEST WINDS WILL INCREASE STEADILY TONIGHT...AND
  REMAIN STRONG SUNDAY AND SUNDAY NIGHT.

* WINDS: SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS AROUND 60 MPH
  ARE EXPECTED.

* IMPACTS: DANGEROUS CROSSWINDS CAN BE EXPECTED...PARTICULARLY
  ALONG I-90 BETWEEN BIG TIMBER AND LIVINGSTON. HIGH PROFILE
  VEHICLES SHOULD USE EXTRA CAUTION...OR TAKE AN ALTERNATE ROUTE
  UNTIL STRONG WINDS SUBSIDE MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH
WITH GUSTS OF 58 TO 74 MPH ARE EXPECTED ALONG THE UPPER
YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
782 
WWUS75 KBYZ 271002
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
302 AM MST SUN NOV 27 2011

MTZ065-066-272215-
/O.CON.KBYZ.WI.Y.0023.000000T0000Z-111128T1600Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
302 AM MST SUN NOV 27 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST MONDAY...

* TIMING: SOUTHWEST WINDS WILL INCREASE STEADILY THIS
  MORNING...AND REMAIN STRONG THROUGH EARLY MONDAY MORNING.

* WINDS: SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS AROUND 65 MPH
  ARE EXPECTED.

* IMPACTS: DANGEROUS CROSSWINDS CAN BE EXPECTED...PARTICULARLY 
  ALONG I-90 BETWEEN BIG TIMBER AND LIVINGSTON. HIGH PROFILE 
  VEHICLES SHOULD USE EXTRA CAUTION...OR TAKE AN ALTERNATE ROUTE 
  UNTIL STRONG WINDS SUBSIDE MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH
WITH GUSTS OF 58 TO 74 MPH ARE EXPECTED ALONG THE UPPER
YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
538 
WWUS75 KBYZ 272249
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
349 PM MST SUN NOV 27 2011

MTZ065-066-281100-
/O.CON.KBYZ.WI.Y.0023.000000T0000Z-111128T1600Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
349 PM MST SUN NOV 27 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST MONDAY...

* OBSERVATIONS: SOUTHWEST WIND GUSTS OF 60 TO 70 MPH WITH WINDS
  SUSTAINED OF 40 TO 45 MPH HAVE BEEN OCCURRING ALL DAY AND WILL
  CONTINUE OVERNIGHT.

* TIMING: WINDS WILL REMAIN STRONG OVERIGHT BEFORE A COLD FRONT
  CAUSES WINDS TO DECREASE MONDAY MORNING. 

* WINDS: SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS AROUND 65 MPH
  ARE EXPECTED.

* IMPACTS: THESE ARE DANGEROUS CROSSWINDS ALONG I-90 BETWEEN BIG
  TIMBER AND LIVINGSTON. HIGH PROFILE VEHICLES SHOULD USE EXTRA
  CAUTION...OR TAKE AN ALTERNATE ROUTE UNTIL STRONG WINDS SUBSIDE
  MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH
WITH GUSTS OF 58 TO 74 MPH ARE EXPECTED ALONG THE UPPER
YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
976 
WWUS75 KBYZ 280427
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
927 PM MST SUN NOV 27 2011

MTZ065-066-281300-
/O.CON.KBYZ.WI.Y.0023.000000T0000Z-111128T1600Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
927 PM MST SUN NOV 27 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST MONDAY...

* OBSERVATIONS: SOUTHWEST WINDS CONTINUE TO GUST IN EXCESS OF 60
  MPH THIS EVENING.

* TIMING: WINDS WILL REMAIN STRONG THIS EVENING THEN GRADUALLY
  DECREASE OVERNIGHT.

* WINDS: SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS AROUND 65 MPH
  ARE EXPECTED.

* IMPACTS: LOOK FOR DANGEROUS CROSSWINDS ALONG I-90 BETWEEN BIG
  TIMBER AND LIVINGSTON. HIGH PROFILE VEHICLES SHOULD USE EXTRA
  CAUTION...OR TAKE AN ALTERNATE ROUTE UNTIL STRONG WINDS SUBSIDE
  MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH
WITH GUSTS OF 58 TO 74 MPH ARE EXPECTED ALONG THE UPPER
YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
842 
WWUS75 KBYZ 281025
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
325 AM MST MON NOV 28 2011

MTZ065-066-281600-
/O.CON.KBYZ.WI.Y.0023.000000T0000Z-111128T1600Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
325 AM MST MON NOV 28 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING...

* WINDS: SOUTHWEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL
  GUSTS AROUND 60 MPH CONTINUE EARLY THIS MORNING IN LIVINGSTON
  AND NYE.

* TIMING: WINDS ARE EXPECTED TO DIMINISH SIGNIFICANTLY AROUND
  SUNRISE AS A COLD FRONT MOVES THROUGH THE AREA.

* IMPACTS: LOOK FOR DANGEROUS CROSSWINDS ALONG I-90 BETWEEN BIG 
  TIMBER AND LIVINGSTON. HIGH PROFILE VEHICLES SHOULD USE EXTRA 
  CAUTION...OR TAKE AN ALTERNATE ROUTE UNTIL STRONG WINDS 
  SUBSIDE THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH
WITH GUSTS OF 58 TO 74 MPH ARE EXPECTED ALONG THE UPPER
YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
856 
WWUS75 KBYZ 281306
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
606 AM MST MON NOV 28 2011

MTZ065-066-281415-
/O.CAN.KBYZ.WI.Y.0023.000000T0000Z-111128T1600Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
606 AM MST MON NOV 28 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND
ADVISORY. 

A COLD FRONT HAS MOVED THROUGH THE AREA ALLOWING WINDS TO WEAKEN
OVER THE PAST HOUR. EXPECT WEST TO SOUTHWEST WINDS OF 15 TO 30
MPH TO CONTINUE THROUGH LATE MORNING...HOWEVER THE THREAT FOR
STRONG WIND GUSTS HAS PASSED. AS A RESULT THE WIND ADVISORY IS
CANCELLED.

$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Nov 25, 8:40 PM MST, 6 hours 39 minutes earlier.

Area forecast discussion, Nov 25, 8:40 PM MST, 6 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
840 PM MST FRI NOV 25 2011

.SHORT TERM...VALID FOR SAT AND SUN...

VERY WEAK SHORTWAVE IN NW FLOW ALOFT IS PRODUCING SOME SPOTTY
LIGHT SNOW IN NORTHEAST MONTANA CURRENTLY. NAM/RUC SOUNDINGS
INDEED SHOW SOME MOISTENING OF AN UNSTABLE AND LOW DENDRITIC LAYER
IN OUR AREA SOON...SO HAVE ADDED LOW POPS FOR LIGHT SNOW SHOWERS
OR FLURRIES EAST OF BILLINGS THROUGH THE REMAINDER OF THE EVENING.
RISING HEIGHTS AND STABILIZING FROM THE WEST WILL DOMINATE THE
OVERNIGHT HOURS SO WILL LEAVE FORECAST DRY AFTER MIDNIGHT.
OTHERWISE WINDS CONTINUE TO GUST INTO THE 20S AND LOW 30S BUT THE
STRONGER GUSTS OF AFTERNOON HAVE ENDED WITH THE LOSS OF DAYTIME
HEATING. SHOULD SEE SOME GUSTINESS PERSIST THROUGH THE NIGHT
THOUGH WITH PRESSURE RISE MAX FROM THE NORTH AND 30-45KT 850MB
FLOW ACROSS OUR EASTERN PLAINS.

DESPITE THE MUCH COLDER AIRMASS...NW WINDS WILL KEEP THE BOUNDARY
LAYER MIXED SO TEMPS WILL NOT PLUMMET TOO FAR IN OUR CENTRAL AND
EAST PARTS. COLDEST OVERNIGHT LOWS WILL BE IN OUR WEST...AND
SHOULD SEE BELOW ZERO TEMPS UP IN THE HIGH TERRAIN. MODELS
CONTINUE TO SHOW SURFACE PRESSURES IN EXCESS OF 1045MB IN THE PARK
BY 12Z TOMORROW. HAVE ADJUSTED TEMPS A BIT.

JKL

.LONG TERM...VALID FOR MON...TUE...WED...THU...FRI...

A SHORTWAVE AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE CWA ON
MONDAY. MOISTURE/FORCING APPEAR LIMITED SO KEPT POPS LOW AND
BROAD-BRUSHED. DRY CONDITIONS WILL PREVAIL ON TUESDAY UNDER THE
INFLUENCE OF AN UPPER-LEVEL RIDGE. A MORE IMPRESSIVE WAVE WILL
IMPACT THE CWA WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON.
INCREASED POPS DURING THIS TIME. NORTHWESTERLY FLOW WILL PREVAIL
THROUGH THE WEEKEND. DRY CONDITIONS WILL PREVAIL GIVEN LIMITED
MOISTURE WITHIN THE FLOW. BLENDED TEMPERATURE FORECASTS WITH THE
BEST-PERFORMING 12Z GUIDANCE...MOSGUIDEBC. BRS

&&

.AVIATION...

ISOLATED SNOW SHOWERS...WITH OCCASIONAL MVFR CONDITIONS...WILL BE
CONFINED TO THE MOUNTAINS AND LOCATIONS NEAR KMLS THIS EVENING.
THE SHOWERS WILL DIMINISH OVERNIGHT. THE REST OF THE AREA WILL
HAVE VFR CONDITIONS. WINDS WILL GUST TO 30KTS THIS EVENING ACROSS
THE AREA...THEN DECREASE OVERNIGHT. WINDS AT KLVM WILL STAY AT
SUSTAINED LEVELS OF 20KTS WITH GUSTS TO 30KTS MOST OF THE NIGHT.
TWH

&&

.PRELIMINARY POINT TEMP/POPS...

    SAT     SUN     MON     TUE     WED     THU     FRI
-----------------------------------------------------------
BIL 026/044 033/060 035/046 027/051 030/044 025/039 023/044
    00/U    00/N    02/W    00/B    03/W    31/B    11/B
LVM 015/045 032/056 032/046 027/050 030/042 023/040 023/047
    10/N    00/N    22/W    00/N    13/W    31/B    11/B
HDN 020/044 024/060 028/047 021/050 025/043 021/041 017/041
    00/U    00/B    02/W    00/B    03/J    31/B    11/B
MLS 022/043 023/055 028/044 020/048 024/041 019/039 018/040
    20/U    00/U    02/W    00/B    02/W    21/B    11/B
4BQ 022/042 022/059 029/046 020/048 022/043 018/039 017/039
    10/N    00/U    02/W    00/U    02/J    32/W    01/B
BHK 023/041 018/056 026/043 017/048 022/039 015/038 017/042
    10/N    00/U    02/W    00/U    12/J    21/B    11/U
SHR 018/042 020/054 029/046 020/049 024/042 019/037 018/042
    10/U    00/U    02/W    00/B    02/W    42/W    11/B

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Nov 25, 4:39 PM MST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
439 PM MST FRI NOV 25 2011

MTZ028>042-056>058-063>068-WYZ098-099-262345-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
439 PM MST FRI NOV 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TONIGHT

NORTHWEST WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED INTO THIS
EVENING ACROSS THE LOWER ELEVATIONS. WINDS WILL BEGIN TO SUBSIDE
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG SOUTHWEST WINDS CAN BE EXPECTED NEAR LIVINGSTON AND ALONG
THE BEARTOOTH FOOTHILLS SATURDAY NIGHT THROUGH SUNDAY NIGHT. GUSTS
TO 60 MPH ARE EXPECTED AT LIVINGSTON AND NYE. WIND GUSTS OF THIS
MAGNITUDE WOULD RESULT IN DIFFICULT DRIVING CONDITIONS ALONG I-90
FROM LIVINGSTON TO BIG TIMBER DUE TO DANGEROUS CROSSWINDS. THE
STRONG WINDS SHOULD SUBSIDE BEHIND A COLD FRONT MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

JKL

In the hours before

Local storm report, Nov 25, 10:37 PM MST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
1037 PM MST FRI NOV 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 AM     NON-TSTM WND GST 11 SE HUNTLEY           45.79N 108.16W
11/25/2011  M59.00 MPH       YELLOWSTONE        MT   MESONET

            ARROW CREEK DOT. OCNL SUSTAINED 40+ MPH FROM 10 AM
            THROUGH 5 PM MST.

1057 AM     NON-TSTM WND GST 2 SSW BIG TIMBER        45.81N 109.97W
11/25/2011  M59.00 MPH       SWEET GRASS        MT   MESONET

            BIG TIMBER AWOS

&&

TRC

Nearby

Wind Advisories in Montana, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.